MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER ADVANIX¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - SPENCER ADVANIX¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534320
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A visual evaluation of the returned device was found that the suture hole is torn.The suture was broken and it was not returned with the device.The push catheter is kinked approximately at 12cm and 14cm from the distal end.The push catheter was cut to inspect the pull wire and it was observed that the pull wire was kinked.The guide catheter detached/broke from the delivery system.Based on the product analysis, most likely some procedural/anatomical factors were encountered during the procedure which may have limited the overall performance of the device. a device under tortuous condition due to patient anatomy or customer use / manipulation / maneuvering can kink/bend the push catheter and pull wire, this condition can result in difficulty to deploy the stent.Continued attempts to deploy the stent and an excessive force applied to release it, can lead to tear the suture hole, break the suture and the guide catheter detachment from the delivery system.Therefore, ¿operational context¿ is selected as the most probable root cause for the complaint.A dhr (device history record) review was performed and no deviation was found.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix¿ biliary stent was used for an an endoscopic retrograde cholangio-pancreatography (ercp) procedure in the common bile duct performed on (b)(6) 2018.According to the complainant, during procedure when they attempted to deploy the stent it was unable to release from the pusher.The procedure was completed with another advanix¿ biliary stent.There were no patient complications reported as a result of this event, and the patient's condition at the conclusion of the procedure was reported to be "fine".This event has been deemed a reportable event based on the investigation results; guide catheter broke.

Brand Name
ADVANIX¿ BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7722344
Report Number3005099803-2018-02293
Device Sequence Number16326790
Product Code FGE
UDI-Device Identifier08714729787419
UDI-Public08714729787419
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2019
Device Model NumberM00534320
Device Catalogue Number3432
Device Lot Number21236219
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2018
Initial Report FDA Received Date07/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1